Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 6, NWS Anchorage, AK

February 24, 2007

NWS Anchorage, AK issued this wind chill advisory at Feb 24, 2007, 12:05 AM AKST. It took effect at Feb 24, 2007, 6:00 PM AKST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 12:05 AM AKST (09:05 UTC)
In effect from
Feb 24, 2007, 6:00 PM AKST
Expired
Feb 25, 2007, 12:00 PM AKST
In force
18 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 241405
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
505 AM AST SAT FEB 24 2007

AKZ131-250215-
/X.NEW.PAFC.WC.Y.0006.070224T1405Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
505 AM AST SAT FEB 24 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST SUNDAY FOR 
THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST SUNDAY. 

THE COMBINATION OF STRONG WINDS AND TEMPERATURES BELOW ZERO IS
PRODUCING WIND CHILLS 35 TO 50 BELOW ZERO THROUGH THE PASS. 
THESE CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING. WINDS 
ARE EXPECTED TO DIMINISH BY SUNDAY AFTERNOON CAUSING WIND CHILL
READINGS TO RISE TO 25 TO 35 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ141-250215-
/X.NEW.PAFC.WC.Y.0006.070225T0600Z-070225T2100Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
505 AM AST SAT FEB 24 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
SUNDAY. 

NORTH WINDS GUSTING TO 25 MPH WILL DEVELOP THIS EVENING...MAINLY
ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE
MOUNTAINS. THESE WINDS COMBINED WITH TEMPERATURES WELL BELOW ZERO
WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS
EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY
AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES RISE.


A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-250215-
/X.NEW.PAFC.WC.Y.0006.070225T0600Z-070225T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
505 AM AST SAT FEB 24 2007

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
AST SUNDAY NORTH OF TALKEETNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST
SUNDAY. 

NORTH WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH
NORTH OF TALKEETNA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT
AND THEN DIMINISH ON SUNDAY. THE COMBINATION OF THESE WINDS WITH
TEMPERATURES BELOW ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 45
BELOW ZERO LATE THIS EVENING THROUGH SUNDAY MORNING. WIND CHILLS
WILL RISE BY SUNDAY AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES 
RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
4 follow-up statements
000 
WWAK41 PAFC 250122
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
422 PM AST SAT FEB 24 2007

AKZ131-251330-
/X.EXT.PAFC.WC.Y.0006.070225T0300Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
422 PM AST SAT FEB 24 2007

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
12 PM AST SUNDAY FOR THOMPSON PASS...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM AST SUNDAY FOR THOMPSON PASS.

THE COMBINATION OF STRONG WINDS AND TEMPERATURES BELOW ZERO IS
PRODUCING WIND CHILLS 40 TO 60 BELOW ZERO THROUGH THE PASS. THESE
CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING. WINDS ARE EXPECTED
TO DECREASE BY SUNDAY AFTERNOON CAUSING WIND CHILL READINGS TO RISE TO
20 TO 35 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ141-251330-
/X.CON.PAFC.WC.Y.0006.070225T0600Z-070225T2100Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
422 PM AST SAT FEB 24 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 12 PM AST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM AST SUNDAY. 

NORTHWEST WINDS GUSTING TO 25 MPH WILL DEVELOP THIS EVENING...MAINLY
ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE
MOUNTAINS. THESE WINDS COMBINED WITH TEMPERATURES WELL BELOW ZERO
WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS
EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY
AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-251330-
/X.CON.PAFC.WC.Y.0006.070225T0600Z-070225T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
422 PM AST SAT FEB 24 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM AST SUNDAY NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM AST SUNDAY NORTH OF TALKEETNA. 

NORTH WINDS WILL INCREASE TO 10 TO 20 MPH NORTH OF TALKEETNA THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT AND THEN DIMINISH ON
SUNDAY. THE COMBINATION OF THESE WINDS WITH TEMPERATURES BELOW
ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS
EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY
AFTERNOON AS WINDS DIMINISH AS TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 251407
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
507 AM AST SUN FEB 25 2007

AKZ131-252100-
/X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
507 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY FOR 
THOMPSON PASS...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

THE COMBINATION OF STRONG NORTH WINDS AND AIR TEMPERATURES BELOW
ZERO IS PRODUCING WIND CHILLS 20 TO 40 BELOW ZERO THROUGH THOMPSON
PASS. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS AND
THEN IMPROVE THIS AFTERNOON AS WINDS DIMINISH AND TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ141-252100-
/X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
507 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

NORTHWEST WINDS 15 MPH WITH GUSTS TO 25 MPH IS PRODUCING WIND
CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING...MAINLY ALONG THE
COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS.
WIND CHILLS WILL RISE BY THIS AFTERNOON AS WINDS DIMINISH AND 
TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ145-251800-
/X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
507 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING NORTH OF TALKEETNA...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING. 

NORTH WINDS 15 TO 25 MPH COMBINED WITH TEMPERATURES 10 TO 20 BELOW
ZERO IS PRODUCING WIND CHILL READINGS OF 35 TO 45 BELOW ZERO NORTH
OF TALKEETNA. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE MORNING AS
WINDS DIMINISH TO LESS THAN 15 MPH AND TEMPERATURES SLOWLY INCREASE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 251803
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
903 AM AST SUN FEB 25 2007

AKZ145-251915-
/X.EXP.PAFC.WC.Y.0006.000000T0000Z-070225T1800Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
903 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH TEMPERATURES RANGE FROM 5 TO 15 BELOW THIS MORNING...WIND
SPEEDS HAVE DIMINISHED SOMEWHAT. WIND CHILL READINGS WILL RANGE
FROM 20 TO 35 BELOW ZERO FOR THE REMAINDER OF THE MORNING.

$$

AKZ131-252100-
/X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
903 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

THE COMBINATION OF STRONG NORTH WINDS AND AIR TEMPERATURES BELOW
ZERO IS PRODUCING WIND CHILLS 20 TO 40 BELOW ZERO THROUGH
THOMPSON PASS. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING
HOURS AND THEN IMPROVE THIS AFTERNOON AS WINDS DIMINISH AND
TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$

AKZ141-252100-
/X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
903 AM AST SUN FEB 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. 

NORTHWEST WINDS 15 MPH WITH GUSTS TO 25 MPH IS PRODUCING WIND
CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING...MAINLY ALONG THE
COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS.
WIND CHILLS WILL RISE BY THIS AFTERNOON AS WINDS DIMINISH AND
TEMPERATURES RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK41 PAFC 252108
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1208 PM AST SUN FEB 25 2007

AKZ131-141-252215-
/X.EXP.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-COPPER RIVER BASIN-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS...GLENNALLEN...
EUREKA...MCCARTHY...PAXSON...SLANA
1208 PM AST SUN FEB 25 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORIES HAVE EXPIRED. WINDS HAVE DIMINISHED OVER THE
COPPER RIVER BASIN WHILE THE TEMPERATURES HAVE RANGED 5 ABOVE TO
15 BELOW. THROUGH THOMPSON PASS...THE STRONG WINDS REMAIN BUT
TEMPERATURES HAVE RISEN ENOUGH FOR WIND CHILL READINGS TO REMAIN
ABOVE 40 BELOW.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 12:00 AM AKST, 5 minutes earlier.

Area forecast discussion, Feb 24, 12:00 AM AKST, 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SAT FEB 24 2007

.DISCUSSION...
CURRENTLY...A SHORT WAVE ALOFT FROM AN UPPER LOW OVER THE BEAUFORT
SEA IS MOVING SOUTH OVER THE ALASKA RANGE AND INTO THE GULF. AN UPPER
LEVEL HIGH IS STRENGTHENING OVER THE WESTERN ALEUTIANS RESULTING IN
INCREASING NORTHWESTERLY FLOW ALOFT OVER THE EASTERN ALEUTIANS AND
THE AKPEN. THE ASSOCIATED SURFACE LOW OVER THE CENTRAL ALEUTIANS IS
STRENGTHENING AS WELL AND SLOWLY MOVING EAST. A SURFACE HIGH OVER THE

CENTRAL INTERIOR AND A TROUGH OF LOW PRESSURE OVER THE GULF CONTINUES
TO CREATE GUSTY GAP WINDS OVER SOUTHCENTRAL MAINLAND. LIGHT SNOW
SHOWERS CONTINUE OVER THE KUSKOKWIM DELTA FROM A DISSIPATED LOW THAT
CAME ASHORE OVER NIGHT. SNOW SHOWERS CONTINUE OVER THE EASTERN BERING
AND AKPEN IN THE NORTHWEST FLOW.

MODELS DID VERY WELL IN BOTH AGREEMENT AND IN CONSISTENCY OVER THE
SHORT AND LONG TERM.

EAST DOMAIN...PRESSURE GRADIENT BETWEEN THE INTERIOR HIGH AND THE
GULF LOW WILL TIGHTEN THROUGHOUT THE DAY AND REACH ITS MAX TONIGHT
AND EARLY SUNDAY MORNING. WITH THE COMBINATION OF THE SHORT WAVE
ALOFT PASSING OVER SOUTHCENTRAL DURING THE SAME TIME FRAME...EXPECT A
RETURN OF STRONG NORTHERLY WINDS. HAVE BUMPED UP THE HIGH WIND WATCH
TO A HIGH WIND WARNING FOR COPPER RIVER DELTA AND VALDEZ INCLUDING
THOMPSON PASS TO REFLECT THIS. WIND CHILL ADVISORIES ARE IN EFFECT
FOR THOMPSON PASS...COPPER RIVER DELTA AND SUSITNA VALLEYS WITH COLD
AND WINDY CONDITIONS COMBINING. THE UPPER LEVEL LOW NORTH OF ALASKA
WILL REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK WITH
THE UPPER LEVEL BERING RIDGE TO MOVE SLIGHTLY EAST. THIS WILL KEEP
CONTINUED COLD AND MOSTLY CLEAR CONDITIONS TO PERSIST THROUGH NEXT
WEEK.

WEST DOMAIN...SNOW SHOWERS WILL DISSIPATE TODAY OVER SOUTHWESTERN
MAINLAND BEFORE A TROUGH MOVES ONSHORE SUNDAY TO BRING ANOTHER ROUND
OF INCREASED CLOUDS AND SNOW...ONLY TO CLEAR OUT AGAIN MONDAY. THE
HIGH OVER THE WESTERN ALEUTIANS WILL MOVE SLOWLY EAST REACHING THE
AKPEN BY MONDAY. PUSHING THE HIGH EAST IS A NORTH PACIFIC LOW WHICH
WILL BRING WARM ENOUGH TEMPERATURES TO TURN MOST PRECIPITATION TO
RAIN OVER THE WESTERN CENTRAL AND EASTERN ALEUTIANS THROUGH THE FIRST
HALF OF NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 131 135
MARINE...GALE 121 129 130 132 150 155 172 175 176
      ...HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 140 141 150
                               155 160 165 180 185
FIRE WEATHER...NONE

LR FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:00 PM AKSTGale WarningAFC3 days
Feb 23, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Feb 23, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 23, 11:00 PM AKSTHeavy Freezing Spray WarningAFC36 hr
Feb 23, 11:00 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Feb 24, 12:09 AM AKSTHigh Wind WarningAFC45 hr
Feb 24, 11:00 AM AKSTGale WarningAFC60 hr
Feb 24, 11:00 AM AKSTSmall Craft AdvisoryAFC48 hr
Feb 24, 11:00 AM AKSTStorm WarningAFC36 hr
Feb 24, 11:00 AM AKSTStorm WarningAFC24 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.